Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 176, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 19, 2020, 3:55 PM EDT for 4 counties in Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2020, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 19, 2020, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Logan County, OH, Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:51 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 19, 3:51 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
351 PM EDT Sun Jul 19 2020
.SYNOPSIS...
Hot and humid conditions will fuel thunderstorms ahead of a cold
front that slips south across the area overnight. The boundary
will stall in Kentucky on Monday keeping a chance of storms for
the region.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Upper air is characterized by an expansive ridge from the
southern Plains through the southeast with a band of westerlies
through the Great Lakes.
Hot and humid conditions have continued today with temperatures
in the lower and middle 90s. These hot temperatures combined
with high humidities have result in max heat index values of
100 to 105. A heat advisory continues for the area thru 8 pm.
Westerlies across the Great Lakes will drop a little south as a
shortwave passes thru the area. An associated surface cold
front will slip south into northern Ohio this evening. Strong
instability has develop ahead of the front this with SB CAPE
values of 3500-4000 J/KG. DCAPE values of 800 to 1000 J/KG will
support some strong to damaging winds. The best threat for these
winds will be early this evening across the northwest where
bulk shear is about 20 kts. Also, orientation of storms to 0-3km
shear axis becomes less favorable as storms lay out more east-
west...further south. Have continued likely pops early across
the north and then chance pops across the remainder of the area.
Mild temperatures overnight with lows of 70 to 75.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The front to stall out near the Ohio River on Monday. Airmass to
destabilize with aftn SBCAPE values of 2500-3000 J/KG expected
along and south of the Ohio River. This instability will fuel
the development of storms in ILN/s southern counties. Shear will
be marginal with bulk shear near 20 kts. A few of the storms may
produce strong to damaging winds but since shear is marginal do
not expect much in the way of storm organization.
Highs will be a little cooler, ranging from the upper 80s to
lower 90s. Maximum heat indices will be in the upper 90s across
ILN/s southern FA, so will continue the mention in the HWO.
Diurnally driven storms expected to diminish in coverage and
intensity Monday evening, but the front will continue to be a
focus for a spotty shower or storm overnight. Mild temperatures
to continue Monday night with lows from the upper 60s north to
the lower 70s south.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A slow moving boundary developing along a westerly flow aloft will
be the focus for thunderstorm formation for the first few days of
the long term. The undulating boundary will be enhanced by pockets
of short wave energy, producing the likelihood for afternoon and
evening thunderstorms Tuesday through Thursday. The slow moving
nature of the boundary coupled with relatively weak winds aloft and
an airmass containing 1.6 to 1.8 inches PWAT may result in heavy
downpours, though flooding will be mitigated by moderate drought
conditions in place over parts of the area.
A vast bubble of high pressure in the upper atmosphere is forecast
to bring an end to widespread organized convection for Friday
through Sunday. Even under 500mb heights in excess of 5940 meters,
isolated to scattered thunderstorms may still occur in an unstable
airmass, especially on Sunday when a short wave rounding the upper
ridge could aid storm development.
Above normal geopotential heights through the period signal a
continuation of above normal temperatures. Highs are expected to be
in the upper 80s to lower 90s each day.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Thunderstorms will continue to develop ahead of a southward
advancing cold front this aftn in the strong instability axis.
Have a tempo period for thunderstorms across the northern TAF
sites late this aftn into the early evening. As the storms
push south into a less favorable environment expect the
intensity and coverage of storms to decrease. Therefore, have
limited mention of thunder to VCTS at KCVG and KLUK.
With pcpn ending by late evening...expect generally VFR
conditions thru the night into Monday. The exception is being
some brief MVFR vsby restriction in fog at KLUK valley location
toward sunrise.
On Monday, isolated to scattered convection will be possible
across the south as front lingers in the area. Have omitted any
mention of thunder due to limited coverage.
Southwest winds will gust up to 25 kts this afternoon and then
become west-nw at less than 10 kts overnight.
OUTLOOK...Thunderstorms possible at times Monday through
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...ARHazardous weather outlook, Jul 19, 4:46 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 446 AM EDT Sun Jul 19 2020 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-072-074- 200900- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Clinton-Hocking- 446 AM EDT Sun Jul 19 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms will be possible late this afternoon and evening. A few of the storms may be strong to severe. The main threat will be damaging winds. Large hail will also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines. INZ073>075-080-KYZ089>100-OHZ070-071-073-077>082-088-200900- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Butler- Warren-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 446 AM EDT Sun Jul 19 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms will be possible late this afternoon and evening. A few of the storms may be strong to severe. The main threat will be damaging winds. Large hail will also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat Indices will range between 95 and 100 degrees Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 19, 3:16 PM EDT, 39 minutes before
Special Weather Statement National Weather Service Wilmington OH 316 PM EDT Sun Jul 19 2020 OHZ052-191945- Champaign OH- 316 PM EDT Sun Jul 19 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAMPAIGN COUNTY UNTIL 345 PM EDT... At 316 PM EDT, radar indicated a strong thunderstorm over St. Paris, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Frequent cloud-to-ground lightning... Locations impacted include... Urbana, St. Paris, Christiansburg, Thackery, Millerstown, Westville, Terre Haute and Powhattan. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4002 8369 4004 8404 4018 8402 4019 8367 TIME...MOT...LOC 1916Z 274DEG 30KT 4009 8398 KC
Special weather statement, Jul 19, 3:30 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
330 PM EDT Sun Jul 19 2020
INZ050-OHZ034-035-042-043-051-060-192000-
Wayne IN-Auglaize OH-Darke OH-Shelby OH-Preble OH-Mercer OH-Miami OH-
330 PM EDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE...SHELBY...
NORTHEASTERN PREBLE...DARKE...SOUTHWESTERN AUGLAIZE...SOUTHEASTERN
MERCER AND NORTHWESTERN MIAMI COUNTIES UNTIL 400 PM EDT...
At 330 PM EDT, radar indicated a strong thunderstorm near Ansonia,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Locations impacted include...
Sidney, Piqua, Greenville, New Bremen, Minster, Versailles,
Covington, Arcanum, Newport, Bradford, Hagerstown, Union City, Anna,
Fort Loramie, Jackson Center, Pleasant Hill, Ansonia, Botkins, New
Madison and Fountain City.
This includes I-75 in Ohio between mile markers 84 and 105.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4001 8520 4001 8481 4035 8480 4048 8434
4048 8400 4046 8400 3992 8441 3991 8449
3991 8520
TIME...MOT...LOC 1930Z 270DEG 39KT 4019 8471
KCSpecial weather statement, Jul 19, 3:32 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
332 PM EDT Sun Jul 19 2020
OHZ046-192000-
Delaware OH-
332 PM EDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE COUNTY UNTIL
400 PM EDT...
At 332 PM EDT, radar indicated a strong thunderstorm near Delaware,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Locations impacted include...
Delaware, Ashley, Radnor, Ostrander, Warrensburg, Delaware State
Park, Leonardsburg, Olive Green, Kilbourne and State Route 257 at US
Route 36.
This includes I-71 in Ohio between mile markers 132 and 138.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4042 8302 4042 8301 4041 8292 4037 8293
4036 8293 4036 8288 4035 8274 4030 8275
4025 8325 4043 8324 4043 8302
TIME...MOT...LOC 1932Z 252DEG 34KT 4032 8319
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:16 PM EDT | Special Weather Statement | ILN | Champaign | 29 min |
| Jul 19, 3:30 PM EDT | Special Weather Statement | ILN | Darke, Shelby | 30 min |
| Jul 19, 3:32 PM EDT | Special Weather Statement | ILN | Delaware | 28 min |
| Jul 19, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 37 min |
| Jul 19, 3:57 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Jul 19, 4:01 PM EDT | Special Weather Statement | ILN | Miami, Preble | 44 min |
| Jul 19, 4:31 PM EDT | Special Weather Statement | ILN | Champaign, Union | 44 min |
| Jul 19, 4:35 PM EDT | Special Weather Statement | ILN | Montgomery | 25 min |
| Jul 19, 4:38 PM EDT | Special Weather Statement | ILN | Clark | 37 min |
| Jul 19, 4:44 PM EDT | Special Weather Statement | ILN | Butler, Montgomery, Preble | 46 min |
| Jul 19, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Montgomery, Warren | 27 min |
| Jul 19, 4:56 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Greene, Montgomery, Warren | 49 min |
| Jul 19, 5:06 PM EDT | Special Weather Statement | ILN | Franklin | 24 min |
| Jul 19, 5:09 PM EDT | Special Weather Statement | ILN | Hamilton, Warren | 51 min |
| Jul 19, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene, Madison, Warren | 45 min |
| Jul 19, 5:16 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 44 min |
| Jul 19, 5:22 PM EDT | Special Weather Statement | ILN | Franklin, Licking | 38 min |
| Jul 19, 5:38 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Ross | 52 min |
| Jul 19, 5:40 PM EDT | Special Weather Statement | ILN | Brown, Clermont | 50 min |
| Jul 19, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 27 min |
| Jul 19, 5:50 PM EDT | Special Weather Statement | ILN | Fairfield, Fayette, Pickaway | 40 min |
| Jul 19, 6:04 PM EDT | Special Weather Statement | ILN | Highland, Pike, Ross | 41 min |
| Jul 19, 6:25 PM EDT | Special Weather Statement | ILN | Hocking | 50 min |
| Jul 19, 4:18 PM EDT | Special Weather Statement | ILN | Franklin | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.